Uneven Restylane in Lips 10 Days Before Upcoming TV Appearance
Hi Sally Ann,
Sorry to hear about your misadventure in injectable land. Unfortunately bleeding and hematomas can occur even with the best injectors. There are some precautions that can be undertaken to help minimize bruising that an experienced injecting physician will use.
If you are concerned about your upcoming television appearance, please email a photo, I will evaluate it, and then contact you. It is not necessary to travel back to your original injecting physician, there are many experienced and skilled experts here in Los Angeles who have experience with actors, actresses, and those in television and film. It is important to choose your injecting physician most carefully, choose one with artistic vision.
Good luck and be well.
Encino, Beverly Hills, CA
Fortunately or unfortunately, we are very familiar with situations like this. I really feel that the best way to go in cases like this is to dissolve the material that is there and start from scratch. It can be quite difficult to say the least to fix someone else's mistakes and rather than chase them with more product and potentially make them worse we are better off just starting anew. Waiting for the product to dissipate on its own may take a considerable amount of time and result in it resolving in an uneven fashion as well. After dissolving, we usually wait a few days to reinject and the begin again with a conservative amount.
Dr. Grant Stevens
Restylane - Big Mistake: Restylane in Lips from Different Doc: Uneven Smile, Strange Lumps
At this point, I would suggest that you just sit tight and let it work itself out.
You have now had two procedures to your lips in a relatively short period of time, and each (and any) such procedure is associated with the potential for bleeding, bruising, swelling, and irregularities. Particularly since you went to someone new, it's not totally shocking that you've had a different experience but - frankly - this can happen with any injection, any time, from any physician.
My sense is that "dissolving" what you have risks leaving you with even more irregularities. I would probably advise gentle massage for the fuller areas, and altering your lipstick/makeup to make any of those areas less obvious. The camera is less forgiving - but makeup and lighting can do wonders!
I hope that this helps, and good luck,
Restylane to lips can cause brusing or hematoma that will resolve.
It is tricky to go for a "touchup" to a new doctor in a new town where you don't live. In the future I would recommend waiting to see the doctor you trust. Bruising or hematoma (collection of blood under the skin) is always a possible risk from any injectable treatment, and it will resolve, hopefully in time for your TV appearance in 10 days. People sometimes miscalculate the risk to injecting lips. There are large blood vessels running through the lips, and the lips are basically mostly made of muscle, another tissue that can bleed easily if filler is misplaced. I recommend you do not massage the area. In this case, the lump does not sound like filler out of place, but rather bleeding, and the less trauma to the area, the faster it will be able to heal. Return to either your out-of-town injector or your original doctor for the best advice for your particular situation.
Should I reverse Restylane?
Hi Sallyanne. You have a few options. First you can do nothing and hope that with messaging that the unevenness will go away and with time the bruise will dissipate as well.
If you want to be more proactive, you could of course get the injections reversed as you suggested and this will return your lips to the way they looked before. You should be able to do this where you are or at your normal injector's office.
Finally, we use pulsed dye lasers in cases that involve deep injection bruises. If treated within 2-3 days of the initial injections, the bruises usually resolve within another 48 hours. Good luck.
Treat the Bruising and Swelling First
It sounds like most of what you are dealing with is bruising and swelling from the injections. This can happen! I recommend waiting a week and in the meantime, get yourself some Arnica homeopathic pills from the healthfood store. These pellets are dissolved under the tongue 3 tiems a day and will help you heal more quickly. Also get the Arnica Cream or Gel, and use that at least several times per day. After a week you should be healed and you can better assess whether it is uneven or not.
Big Mistake: Restylane in Lips from Different Doc: Uneven Smile, Strange Lumps
The main question is what do we need to do to get you camera ready. The bruising will go away. The Restylane can be dissolved. New Restylane can be injected. Makeup can be used. You need a well thought out plan that makes sense. A photo would be helpful.
you probably have had some bleeding from the needle stick and need to wait until that resolves before doing anothe injection
Uneven smile from different doc
First and foremost, don't panic.
Bruising can happen any time with injections of fillers and it can last one week or longer. It can easily be concealed with makeup.
The swelling will disappear within a few days to a week. The lumps are a different matter. Fortunately, they can often be unnoticeable even if they are palpable. You may be able to look good on camera even with tiny lumps. After your camera session, you can have them injected with Hyaluronidase, or if feasible, ejected through a small incision.
The unnevenness, if it persists after one week, is a different and more complicated matter.
Always make sure that you are being treated by a Board Certified Dermatologist or Plastic Surgeon with experience in this field.
Restylane injections for lips
Restylane is a very safe and forgiving product for use in the lips. From your description it sounds as if you are suffering from bruising which is a known complication with any type of injection. Since there not much one can do for bruising except for covering it up I would just wait it out. For future make sure you avoid any and all products that promote bruising prior to your filler visits such as aspirin, advil, vitamin E, and various nutritious supplements. It may also be helpful after the injections to apply a cold compress to reduce swelling.